Taking 200mg of Zoloft for 3 years and how to wean myself off...
I've been using Zoloft since I've been in 10th grade of high school. It started off at 50 mg, and has now been escalated to 200mg after a 3 year period. When I started taking the medicine i weighed 135 lbs. My current weight is 195 lbs. I get dizziness, along with a myriad of headaches. As well as a whole slew of other problems. I'm sick and tired of having to take pills. I'm depressed because of my weight, and I don't feel the medicine is necessary anymore. I took accutane, and I'm guessing it must have caused some problems at the time, along with girl issues that were getting me depressed and anxious.
I'm ready to start living my life Zoloft-free. My question is, with my Zoloft taking history, how difficult will the task be of eliminating it from my system?What do I need to expect?
I don't know if you still need an answer, but I will give one just in case. As long as you and your doctor feel it is in your best interest, coming off of Zoloft is definitely something to try. Most doctors will agree with you in trying a test run, drug free. If you have made progress in managing your coping skills with the medication, then trying your coping skills without medication is worth doing. Usually, the doctor can give you a tapering schedule. Since you are at the recommended max dose/day it is extremely important to taper and not stop abruptly. The taper is usually done by decreasing your daily dose by 50mg increments per week. Not more than that. Please talk with your doctor to make sure you both are in aggreement about this. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.